Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 44, NWS Brownsville, TX

October 4, 2012

NWS Brownsville, TX issued this small craft advisory at Oct 4, 2012, 5:47 PM CDT. It took effect at Oct 4, 2012, 7:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2012, 5:47 PM CDT (22:47 UTC)
In effect from
Oct 4, 2012, 7:00 PM CDT
Expired
Oct 4, 2012, 9:34 PM CDT
In force
3 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WHUS74 KBRO 042247
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
547 PM CDT THU OCT 4 2012

...STRONGER WINDS OVER THE LAGUNA MADRE THROUGH EARLY EVENING AND
PORTIONS OF THE LOWER TEXAS GULF WATERS TONIGHT...

.HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH
STRENGTHENING LOW PRESSURE OVER SOUTH CENTRAL TEXAS TO PRODUCE
SMALL CRAFT ADVISORY WINDS OVER THE LAGUNA MADRE THROUGH EARLY
EVENING...AND OVER THE COASTAL WATERS ADJACENT TO KENEDY COUNTY TONIGHT.

GMZ155-175-050400-
/O.NEW.KBRO.SC.Y.0044.121005T0000Z-121005T0900Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
547 PM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT TO
60 NAUTICAL MILES...WHICH IS IN EFFECT UNTIL 4 AM CDT FRIDAY.


* WINDS AND WAVES: WINDS WILL INCREASE TO AROUND 20 KNOTS WITH
  GUSTS UP TO 25 KNOTS. THE STRONGEST WINDS SHOULD BE WITHIN 30
  MILES OF THE COAST. WINDS ARE EXPECTED TO BEGIN TO SUBSIDE
  TOWARDS SUNRISE. WAVE HEIGHTS MAY BRIEFLY APPROACH SIX FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-050100-
/O.CON.KBRO.SI.Y.0051.000000T0000Z-121005T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
547 PM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM CDT
THIS EVENING. 

* WINDS: SOUTH SOUTHEAST WINDS AROUND 20 KNOTS.

* BAY CONDITIONS: CHOPPY BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JGG
HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
151 
WHUS74 KBRO 050102
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
802 PM CDT THU OCT 4 2012

...STRONGER WINDS OVER PORTIONS OF THE LOWER TEXAS GULF WATERS TONIGHT...

.HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH
STRENGTHENING LOW PRESSURE OVER SOUTH CENTRAL TEXAS TO PRODUCE
SMALL CRAFT ADVISORY WINDS OVER THE COASTAL WATERS ADJACENT TO
KENEDY COUNTY TONIGHT.

GMZ130-132-135-050215-
/O.EXP.KBRO.SI.Y.0051.000000T0000Z-121005T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
802 PM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. 

$$

GMZ155-175-050900-
/O.CON.KBRO.SC.Y.0044.000000T0000Z-121005T0900Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
802 PM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY. 

* WINDS AND WAVES: WINDS WILL INCREASE TO AROUND 20 KNOTS WITH 
  GUSTS UP TO 25 KNOTS. THE STRONGEST WINDS SHOULD BE WITHIN 30 
  MILES OF THE COAST. WINDS ARE EXPECTED TO BEGIN TO SUBSIDE 
  TOWARDS SUNRISE. WAVE HEIGHTS MAY BRIEFLY APPROACH SIX FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JGG
HTTP://WWW.WEATHER.GOV/RGV
912 
WHUS74 KBRO 050234
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
934 PM CDT THU OCT 4 2012

...WINDS SLACKENING OVER THE GULF WATERS..

.THE AREA OF LOW PRESSURE OVER SOUTH CENTRAL TEXAS THAT LEAD TO
STRONG WINDS OVER THE LOWER TEXAS COAST TODAY AND EARLY THIS
EVENING HAS BECOME MORE BROAD AND WINDS HAVE SLACKENED AS A RESULT.

GMZ155-175-050345-
/O.CAN.KBRO.SC.Y.0044.000000T0000Z-121005T0900Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
934 PM CDT THU OCT 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION TONIGHT ALONG THE
LOWER TEXAS COASTAL WATERS WITH WINDS BETWEEN 15 AND 20 KNOTS
EXPECTED. WINDS TO SMALL CRAFT ADVISORY CRITERIA HOWEVER ARE NO
LONGER EXPECTED AND THE SMALL CRAFT ADVISORY IS CANCELLED.

$$

JGG
HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 2:49 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Oct 4, 2:49 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
249 PM CDT THU OCT 4 2012

.DISCUSSION...GOES DERIVED WINDS AND WATER VAPOR INDICATE
GFS40/RAP13 IS UNDER DOING THE WEST TX/NM SPEED MAX FUELING
DEVELOPING LOW PRESSURE NEAR DRT/JCT THIS AFTERNOON. BASED ON
ANTICIPATED TRENDS WINDS SHOULD PEAK OVER THE NEXT FEW HOURS A
LITTLE STRONGER THAN ORIGINALLY THOUGHT OVER THE LAGUNA
MADRRE...SO HAVE EXTENDED THE SMALL CRAFT ADVISORY FOR WINDS
ORIGINALLY EXPIRING AT 4 PM...TO 8 PM. OTHER FORECAST ELEMENTS ON
TRACK. WILL MONITOR OBSERVATIONAL TRENDS OVER THE NEXT COUPLE OF
HOURS TO SEE IF SMALL CRAFT ADVISORIES WILL BE NECESSARY FOR THE
GULF WATERS TONIGHT. CURRENTLY CONTINUING TO THINK WE WILL BE
BELOW CRITERIA FOR NOW. /68-JGG/

&&

.MARINE...HAVE EXTENDED THE SMALL CRAFT ADVISORY FOR WINDS FOR THE
LAGUNA MADRE THROUGH 8 PM. WINDS SHOULD PEAK OVER THE LAGUNA OVER
THE NEXT COUPLE OF HOURS. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 132 PM CDT THU OCT 4 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...IT SHOULD BE
RELATIVELY QUIET THROUGH THE SHORT TERM. HIGH PRESSURE FROM THE
NORTHERN PLAINS WILL CONTINUE MOVING SOUTH INTO NORTH TEXAS
TONIGHT...BUT A ZONAL MID LEVEL FLOW FROM ARIZONA TO THE SOUTHEAST
U.S. WILL NOT GIVE THE SURGE A BIG ASSIST. A SHORT WAVE TROUGH
DIVING OUT OF CANADA WILL HELP REINFORCE THE COOL AIR MASS AT THE
BEGINNING OF THE LONG TERM OR THIS WEEKEND. FOR NOW HOWEVER...A
FLAT PRESSURE GRADIENT WILL RESULT IN LIGHT SOUTHEAST
WINDS...WARMER THAN NORMAL TEMPERATURES AND MOSTLY CLEAR SKIES.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...MODELS CONTINUE TO
ADVERTISE THE NEXT COLD FRONT OVER THE WEEKEND...WITH A BRIEF
RELIEF FROM VERY HOT TEMPERATURES. MIDLEVEL HIGH PRESSURE
STRETCHING ACROSS THE PACIFIC WILL EXTEND ACROSS SOUTH TEXAS
FRIDAY AND SATURDAY. A LONGWAVE TROUGH WILL SET UP ACROSS THE
EASTERN 2/3 OF THE US...WITH EMBEDDED SHORTWAVES RACING AROUND IT.
A WAVE RACING ACROSS THE CENTRAL PLAINS WILL HAVE AN ASSOCIATED
COLD FRONT. NORTH FLOW ALOFT BEHIND THE FRONT WILL DRIVE THE COLD
FRONT WELL INTO TEXAS ON SATURDAY. WINDS ALOFT ACROSS TEXAS WILL
BE MORE WESTERLY OVER THE WEEKEND...SLOWING THE FRONTAL
PROGRESSION AND DIVERTING MOST OF THE COLDER AIRMASS FURTHER INTO
THE SOUTHEASTERN US. THE BIG QUESTION IS HOW FAR THE FRONT WILL
GET IN TEXAS BEFORE WASHING OUT AND RETREATING NORTHWARD.
MODELS...INCLUDING ENDING FRAMES OF THE NAM...SHOW THE FRONT
SAGGING INTO DEEP SOUTH TEXAS RIGHT AROUND DAWN SUNDAY BEFORE
STALLING SOMEWHERE IN THE VICINITY. RAIN AND SHOWERS WILL
ACCOMPANY THE FRONT ITSELF ON SUNDAY...WHILE CLOUD COVER MAY HOLD
ON INTO THE DAY MONDAY. THIS WILL HOLD DOWN TEMPERATURES ON SUNDAY
IN THE MID 80S. THE SFC RIDGE MOVES TO THE EAST MONDAY...SWITCHING
WINDS BACK TO THE SOUTHEAST AND REINTRODUCING WARMER AND HUMID
AIRMASS TO THE REGION. THE NEXT MIDLEVEL SHORTWAVE AND
ACCOMPANYING COLD FRONT ARE PROGGED TO SWEEP INTO THE CENTRAL US
DURING THE LATTER HALF OF THE WEEK.

MARINE...
TONIGHT THROUGH FRIDAY NIGHT...AS HIGH PRESSURE BUILDS SOUTH INTO
THE SOUTHERN PLAINS IT WILL FILL LOW PRESSURE SPOTS AND THE RESULT
WILL BE A FLAT PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST.
MARINE WINDS WILL SLOWLY DECREASE TO LIGHT SOUTHEAST TONIGHT AND
WILL THEN REMAIN ABOUT THAT STRENGTH THROUGH THE SHORT TERM. WAVE
HEIGHTS WILL ALSO DECREASE FROM MODERATE TO LOW BY FRIDAY MORNING.

SATURDAY THROUGH MONDAY...SOUTHEAST WINDS ON SATURDAY WILL SLACKEN
SOME AS THE NEXT COLD FRONT APPROACHES. WINDS WILL SHIFT TO THE
NORTH WITH THE FRONTAL PASSAGE...CURRENTLY EXPECTED AROUND DAWN
SUNDAY. THERE WILL BE ENOUGH COLDER AIRMASS BEHIND THE FRONT TO
KEEP WINDS RACING AT ADVISORY LEVELS AFTER PASSAGE. WINDS WILL
RELAX SUNDAY NIGHT INTO MONDAY MORNING AS HIGH PRESSURE SETTLES
INTO THE NW GULF.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM CDT THIS EVENING FOR
     GMZ130-132-135.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/59
Hazardous weather outlook, Oct 4, 5:04 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
504 PM CDT THU OCT 4 2012

TXZ248>257-052215-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
504 PM CDT THU OCT 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-052215-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
504 PM CDT THU OCT 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY REMAIN IN EFFECT UNTIL 8 PM. FOR THE LAGUNA
MADRE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE REQUIRED ALONG THE LOWER
TEXAS COAST SUNDAY AND MONDAY DUE TO THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:03 AM CDTSmall Craft Advisory for WindsBRO17 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.